- Medicines and Healthcare products Regulatory Agency
- 9 December 2015
- 9 December 2015
- Alert type:
- Drug alert
(Pfizer Limited) Defect found to create the possibility of the dose being set to one extra click beyond the dose selected and indicated in the memory window when the patient turns the dose knob with excessive force (EL (15)A/12)
9 December 2015
Class 4 caution in use
Distribute to community and hospital pharmacy level recall
Genotropin 5.3mg powder for solution for injection (GoQuick pre-filled pen)
Genotropin 12mg powder for solution for injection (GoQuick pre-filled pen)
Pfizer Limited has notified us of a manufacturing defect in the dosing mechanism of some Genotropin GoQuick pens which are used to administer somatropin. The defect has been found to create the possibility of the dose being set to one extra click beyond the dose selected and indicated in the memory window when the patient turns the dose knob with excessive force. This may result in a small increase in the dosage administered compared to the preset dose:
- An additional 0.05mg of Genotropin for the 5.3mg Go Quick pre-filled pen
- An additional 0.15mg of Genotropin for the 12mg GoQuick pre-filled pen
All unexpired batches of Genotropin GoQuck are within the scope of this issue although not all pens within these batches are affected. No complaints or adverse reactions relating to this issue have been received by the company to date.
In order to avoid product shortages, affected batches are not being recalled. Healthcare professionals are asked to remind patients to follow the instruction to align the dose settings in order to avoid the potential for an incorrect dose being administered. Should a patient inform you that they have discovered a defective device, please contact Pfizer’s endocrine helpline see details below.
Contact Pfizer’s endocrine helpline for more information, telephone 0800 521249, email email@example.com or alternatively contact Pfizer Medical Information, telephone 01304 616161.
Recipients of this drug alert should bring it to the attention of relevant contacts by copy of this letter. Local area teams are asked to forward this to relevant clinics, general practitioners and community pharmacists for information.
Published: 9 December 2015
Issued: 9 December 2015
Alert type: Drug alert